Alert archive / Idaho / Flash Flood Warnings in 1998
Flash Flood Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 26, 1998, 3:04 PM MDT for Oneida County, Idaho. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1998, 3:04 PM MDT (21:04 UTC)
- Expired
- Jul 26, 1998, 4:05 PM MDT
- In force
- 61 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Oneida County, ID
The radar
The Pocatello radar (KSFX), 102 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 262105 FFWPIH IDC071-262205- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 304 PM MDT SUN JUL 26 1998 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN ONEIDA COUNTY IN SOUTHEASTERN IDAHO * UNTIL 405 PM MDT * AT 300 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 5 MILES NORTHWEST OF MALAD... NEARLY STATIONARY OVER ELKHORN CREEK. THIS STORM CONTINUES TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE IN THE VICINTY OF ELKHORN CREEK AND ELKHORN ROAD. * THE HEAVY RAINFALL AND SLOW MOVEMENT OF THIS STORM IS LIKELY TO PRODUCE FLOODING OF E@LKHORN CREEK...NEARBY ROADS AND LOW-LYING AREAS. DSH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:10 PM MDT, 54 minutes earlier.
Area forecast discussion, Jul 26, 2:10 PM MDT, 54 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 210 PM MDT SUN JUL 26 1998 WEAK TO MODERATE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG DEFORMATION ZONE STRETCHING ACROSS CENTRAL MOUNTAINS OF ID AND ISOLATED SHOWERS OVER THE CARIBOU AND EASTERN PORTIONS OF THE SOUTH CENTRAL HIGHLANDS. WV SATELLITE IMAGERY SHOWS MONSOON MOISTURE NEARLY STATIONARY OVER EXTREME SOUTHEAST CORNER OF ID SO LOOKS LIKE BEST AREA FOR SIGNIFICANT RAIN AMOUNTS. DEFORMATION ZONE CONTINUES TO STRETCH MONSOON MOISTURE AND SLOWLY SHIFT NORTH WITH BUILDING HEIGHTS THIS AFTERNOON. 12Z MODEL SUITE INDICATING PERSISTENCE IS A GOOD FORECAST THROUGH TUESDAY WITH ISOLATED SHOWERS AND STORMS MAINLY OVER ELEVATED TERRAIN. A WEAK SHORTWAVE WORKING NORTH OUT OF UT/NV WILL INCREASE CHANCES OF PRECIPITATION SLIGHTLY FOR TUES...SO WILL BUMP POPS UP SLIGHTLY FOR TUESDAY AFTERNOON. HEIGHTS AND THICKNESS OVER EAST ID ASSOCIATED WITH BROAD RIDGING WILL REMAIN RELATIVELY UNCHANGED THROUGH TUES SO LITTLE CHANGE TO TEMPS THROUGH THE PERIOD. DSH .WSR88D KSFX OPERATIONAL...VCP21. IDA UU 056/092 056/092 056 020-- PIH UU 057/093 057/093 057 020--
Nearby
Flash Flood Warnings in Idaho, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.